Alert archive / New York / Gale Watches in 2012

Gale Watch 5, NWS New York, NY

February 10, 2012

NWS New York, NY issued this gale watch at Feb 10, 2012, 4:04 AM EST. It took effect at Feb 11, 2012, 6:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 10, 2012, 4:04 AM EST (09:04 UTC)
In effect from
Feb 11, 2012, 6:00 PM EST
Expired
Feb 11, 2012, 4:38 AM EST
In force
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

307 
WHUS71 KOKX 100904
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
404 AM EST FRI FEB 10 2012

...GUSTY WINDS AND ROUGH SEAS SATURDAY NIGHT...

ANZ330-335-338-340-345-350-353-355-102115-
/O.NEW.KOKX.GL.A.0005.120211T2300Z-120212T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
404 AM EST FRI FEB 10 2012

...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH LATE
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH LATE SATURDAY
NIGHT. 

* LOCATION...ALL WATERS SURROUNDING LONG ISLAND.

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 35 KT.

* SEAS/WAVES...SEAS 5 TO 7 FT ON THE OCEAN WATERS. SEAS 4 TO 5 FT
  ON LONG ISLAND SOUND. 

* TIMING...HIGHEST WINDS AND SEAS SATURDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
4 follow-up statements
334 
WHUS71 KOKX 101432
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
932 AM EST FRI FEB 10 2012

...GUSTY WINDS AND ROUGH SEAS SATURDAY NIGHT...

ANZ330-335-338-340-345-350-353-355-102300-
/O.CON.KOKX.GL.A.0005.120211T2300Z-120212T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
932 AM EST FRI FEB 10 2012

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH
LATE SATURDAY NIGHT...

* LOCATION...ALL WATERS SURROUNDING LONG ISLAND.

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 35 KT.

* SEAS/WAVES...SEAS 5 TO 7 FT ON THE OCEAN WATERS. SEAS 4 TO 5 
  FT ON LONG ISLAND SOUND. 

* TIMING...HIGHEST WINDS AND SEAS SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
532 
WHUS71 KOKX 102047
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
347 PM EST FRI FEB 10 2012

...GUSTY WINDS AND ROUGH SEAS SATURDAY NIGHT...

ANZ330-335-338-340-345-350-353-355-111100-
/O.CON.KOKX.GL.A.0005.120211T2300Z-120212T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
347 PM EST FRI FEB 10 2012

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH
LATE SATURDAY NIGHT...

* LOCATION...ALL WATERS SURROUNDING LONG ISLAND.

* WINDS...NORTH TO NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 35 KT.

* SEAS/WAVES...SEAS 5 TO 7 FT ON THE OCEAN WATERS. SEAS 4 TO 5 
  FT ON LONG ISLAND SOUND. 

* TIMING...HIGHEST WINDS AND SEAS LATE SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
282 
WHUS71 KOKX 102331
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
631 PM EST FRI FEB 10 2012

...GUSTY WINDS AND ROUGH SEAS SATURDAY NIGHT...

ANZ330-335-338-340-345-350-353-355-110745-
/O.CON.KOKX.GL.A.0005.120211T2300Z-120212T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
631 PM EST FRI FEB 10 2012

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH
LATE SATURDAY NIGHT...

* LOCATION...ALL WATERS SURROUNDING LONG ISLAND.

* WINDS...NORTH TO NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 35 KT.

* SEAS/WAVES...SEAS 5 TO 7 FT ON THE OCEAN WATERS. SEAS 4 TO 5 
  FT ON LONG ISLAND SOUND. 

* TIMING...HIGHEST WINDS AND SEAS LATE SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
172 
WHUS71 KOKX 110938
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
438 AM EST SAT FEB 11 2012

...GUSTY WINDS AND ROUGH SEAS TONIGHT AND SUNDAY...

ANZ350-353-355-112100-
/O.UPG.KOKX.GL.A.0005.120211T2300Z-120212T1100Z/
/O.NEW.KOKX.GL.W.0008.120211T2300Z-120212T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
438 AM EST SAT FEB 11 2012

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST SUNDAY. THE
GALE WATCH IS NO LONGER IN EFFECT. 

* LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM.

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 40 KT.

* SEAS/WAVES...4 TO 7 FT...HIGHEST ACROSS THE EASTERN WATERS.

* TIMING...STRONGEST WINDS AND HIGHEST WINDS ARE EXPECTED AFTER
  MIDNIGHT TONIGHT THROUGH SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-112100-
/O.UPG.KOKX.GL.A.0005.120211T2300Z-120212T1100Z/
/O.NEW.KOKX.SC.Y.0020.120211T2300Z-120212T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
438 AM EST SAT FEB 11 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST
SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* LOCATION...LONG ISLAND SOUND...PECONIC AND GARDINERS BAYS...AND
  THE SOUTH SHORE BAYS.

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30KT. A FEW
  OCCASIONAL GUSTS TO 35 KT ARE POSSIBLE.

* SEAS/WAVES...3 TO 5 FT...WITH THE HIGHEST SEAS ON EASTERN LONG
  ISLAND SOUND.

* TIMING...THE STRONGEST WINDS AND HIGHEST SEAS ARE EXPECTED AFTER
  MIDNIGHT TONIGHT THROUGH SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this gale watch went out at Feb 10, 1:06 AM EST, 2 hours 58 minutes earlier.

Area forecast discussion, Feb 10, 1:06 AM EST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
106 AM EST FRI FEB 10 2012

.SYNOPSIS...
HIGH PRESSURE EXTENDING FROM THE MID ATLANTIC COAST TO THE OHIO
AND LOWER MISSISSIPPI VALLEYS WILL SLIDE EAST AND REMAIN SOUTH OF
THE AREA THROUGH FRIDAY. LOW PRESSURE NOW TAKING SHAPE IN THE LEE
OF THE SOUTHERN ROCKIES WILL ALSO HEAD EAST...AND BEGIN TO
INTENSIFY LATE FRIDAY NIGHT INTO SATURDAY AS IT PASSES OFF THE MID
ATLANTIC COAST AND SOUTHEAST OF LONG ISLAND. A STRONG COLD FRONT
WILL MOVE THROUGH SATURDAY NIGHT...FOLLOWED BY ANOTHER COLD FRONT
SUNDAY INTO SUNDAY NIGHT. STRONG HIGH PRESSURE WILL THEN BUILD IN
THROUGH MONDAY. A WEAK LOW PRESSURE TROUGH WILL THEN MOVE ACROSS
TUESDAY INTO TUESDAY NIGHT...FOLLOWED BY HIGH PRESSURE WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
SKC CONTINUES...BUT THERE COULD BE A FEW HIGH CLOUDS LATE.
ADJUSTED HOURLY TEMPS DOWNWARD BASED ON LATEST OBS AND BIAS-
CORRECTED 04Z LAV...WITH LOWER 30S EXPECTED FOR NYC...20S MOST
ELSEWHERE...AND MID/UPPER TEENS FOR THE VALLEY IN CENTRAL ORANGE
COUNTY AND ALSO THE COLDEST SPOTS OF THE LONG ISLAND PINE BARRENS.

EARLY MODEL ANALYSIS HERE FAVORS THE 00Z GFS OVER THE 00Z NAM FOR
THE FRI NIGHT-SAT EVENT. NAM DEVELOPMENT OF A WEAK SFC LOW OVER
THE MID ATLC REGION OVER THE DELMARVA REGION BY 12Z SAT...THAT
BRINGS PLAIN RAIN TO NYC/LONG ISLAND INTO SAT AFTERNOON BEFORE ANY
CHANGE TO SNOW...LOOKS SUSPECT ESPECIALLY GIVEN THE UNFAVORABLE
POSITION OF AN ANTICYCLONIC UPPER JET STREAK FCST BY THAT MODEL TO
BE JUST E OF THERE. ALSO...JUDGING FROM 00Z SAT WV
IMAGERY/RAOBS...THE GFS LOOKS BETTER INITIALIZED WITH BOTH A MID
LEVEL VORT MAX NOW ENTERING THE FAR NRN PLAINS. GFS BL TEMPS MAY
BE TOO COLD ESPECIALLY AT PRECIP ONSET FRI NIGHT...AND MAY HAVE TO
ADJUST FOR THAT. MAY ALSO HAVE TO CONSIDER SLIGHTLY HIGHER QPF
ESPECIALLY ACROSS THE FORKS OF LI AND FAR SE CT GIVEN GFS FCST H8
LOW TRACK AND POSITION OF ITS FCST H7 FRONTOGENESIS. MORE DETAILS
LATER ON.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/...
SUNNY TO START...THEN INCREASING HIGH/MID LEVEL CLOUDS MAINLY
LATE IN THE DAY IN DEEP LAYER SW FLOW AS A FLAT UPPER RIDGE MOVES
PAST. MIXING UP TO 900 MB SUPPORTS GUIDANCE BLEND OF HIGHS IN THE
MID/UPPER 40S. OUTSIDE CHANCE THAT NYC...URBAN NE NJ AND PARTS OF
THE LOWER CT RIVER VALLEY COULD TOUCH 50.

STILL SOME QUESTIONS AS TO EXACT IMPACTS FROM LOW PRESSURE PASSING
OFF THE SOUTHERN MID ATLC COAST SAT MORNING. FCST MODELS HAVE ALL
TRENDED DEEPER WITH A NRN STREAM UPPER TROUGH DIGGING INTO THE
GREAT LAKES AND OH VALLEY FRI NIGHT INTO SAT...WHICH WOULD ALLOW
A SRN STREAM UPPER DISTURBANCE RIDING OUT JUST AHEAD OF IT TO
TAKE A MORE NE TRACK...OFF THE CAROLINA COAST ON SAT...INITIATING
SFC CYCLOGENESIS ALONG A LOW LEVEL BAROCLINIC ZONE JUST OFF THE
NC COAST LATE FRI NIGHT/SAT MORNING...AND THEN NEAR OR SE OF
40N/70W BY MIDDAY SAT. THE 12Z NAM AND A GOOD CLUSTER OF 12Z GEFS
MEAN MEMBERS TAKE THE SFC LOW TO THE 40N/70W BENCHMARK...A WETTER
SOLUTION BUT ALSO WARMER FOR COASTAL SECTIONS...SUGGESTING ALL
RAIN FOR FAR SE CT AND EASTERN LONG ISLAND...MIXED PRECIP OR EVEN
ALL RAIN FRI NIGHT FOR MOST OF NYC METRO AND OTHER COASTAL
SECTIONS...CHANGING TO SNOW SAT MORNING...AND ALL SNOW FARTHER
NORTH/WEST. THE OPERATIONAL 12Z GFS AND THE 12Z ECMWF TAKE A LOW
TRACK FARTHER SOUTH/EAST...WITH PRECIP MOSTLY SNOW...BUT THE SRN
STREAM DISTURBANCE AS MODELED BY THE ECMWF IS QUICKER TO SCOOT
EAST...WITH A MORE OFFSHORE LOW TRACK AND LESS QPF. ALL THESE
SCENARIOS APPEAR PLAUSIBLE ATTM...SO CURRENT FCST TAKES AN
ENSEMBLE APPROACH TO THIS GUIDANCE...WITH PRECIP MOSTLY SNOW...BUT
BEGINNING AS A PERIOD OF MIXED PRECIP OR EVEN ALL RAIN FRI NIGHT
FOR NYC...LONG ISLAND AND THE IMMEDIATE COAST OF CENTRAL/SOUTHERN
CT. THIS YIELDS A 2-4 INCH SNOWFALL FOR NEARLY THE ENTIRE
REGION...WITH THE HIGHEST TOTALS ACROSS INTERIOR SE CT.
HOWEVER...IF A WETTER/COLDER SCENARIO PREVAILS AND/OR IF
MESOSCALE BANDING NW OF THE LOW TRACK YIELDS ENHANCED QPF...PARTS
OF LONG ISLAND AND SOUTHERN CT COULD SEE SNOWFALL AMOUNTS CLOSER
TO 6 INCHES...AND THIS HAS BEEN MENTIONED IN THE HWO.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
ARCTIC COLD FRONT AND LONGWAVE TROUGH AXIS PASS THROUGH SATURDAY
NIGHT. STRONG DYNAMICS/INSTABILITY ALOFT WILL COMBINE WITH AVAILABLE
MOISTURE FOR A CHANCE OF SNOW SHOWERS. A SECONDARY AND WEAKER COLD
FRONT THEN APPROACHES ON SUNDAY...REACHING US MOST LIKELY LATE IN
THE DAY INTO THE EVENING HOURS. CONVERGENCE ALONG THE FRONT WORKING
WITH MOISTURE FEEDING IN FROM THE GREAT LAKES WARRANT A CHANCE OF
ADDITIONAL SNOW SHOWERS DURING THIS TIME FRAME. WINDS SATURDAY NIGHT
AND SUNDAY WILL BE PRETTY STRONG WITH THE STRONG COLD AIR ADVECTION
AND A TIGHT PRESSURE GRADIENT FORMING OVER THE AREA. GUSTS TO 30 TO
40 MPH ARE FORECAST...AND THERE IS CHANCE THAT A WIND ADVISORY COULD
BE NEEDED AT SOME POINT. HAVE GONE BELOW GUIDANCE FOR TEMPERATURES
THROUGH THE WEEKEND CONSIDERING THE MAGNITUDE OF THE COLD ADVECTION.

HIGH PRESSURE BUILDS INTO THE REGION ON MONDAY WITH DRY WEATHER AND
NEAR-NORMAL TEMPERATURES...BUT THE PRESSURE GRADIENT WILL KEEP IT A
LITTLE ON THE BREEZY SIDE. A TROUGH IN THE 500MB FLOW APPROACHES US
ON TUESDAY AND MOVES THROUGH TUESDAY NIGHT. AT THE SURFACE...A LOW
PRESSURE CENTER FORMS OFF THE CAROLINA COAST AND MOVES WELL OUT TO
SEA. THE TROUGH ALOFT WITH PERHAPS A WEAK SURFACE TROUGH OVER THE
AREA WARRANTS SLIGHT CHANCE POPS TUESDAY AFTERNOON AND NIGHT.
THERMAL PROFILES WOULD SUPPORT MAINLY RAINFALL DURING THE DAY...BUT
IT COULD BE MORE OF A MIX OF RAIN AND SNOW DURING THE NIGHTTIME
HOURS. HIGH PRESSURE RETURNS ON WEDNESDAY AND LASTS INTO THURSDAY
WITH DRY WEATHER AND ABOVE NORMAL TEMPERATURES.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
HIGH PRESSURE OVER THE AREA TERMINALS MOVES EAST OF THE MID ATLANTIC
COAST DURING THE DAY. LOW PRESSURE BEGINS TO DEVELOP ALONG THE EAST
COAST FROM VIRGINIA INTO THE CAROLINAS FROM LATE IN THE DAY INTO THE
EVENING.

VFR THROUGH MUCH OF THE FORECAST PERIOD. THERE IS SOME UNCERTAINTY
WITH THE TIMING OF THE DEVELOPMENT OF LIGHT SNOW DURING THE LATE
EVENING WITH MVFR CEILING. COULD BE TOWARD THE END OF THE FORECAST
PERIOD.

WINDS WILL BE GENERALLY SOUTHWEST AROUND 10 KT DURING THE DAY AND
THEN BECOMING LIGHT AND VARIABLE AS THE LOW DEVELOPS.

OUTLOOK FOR 06Z SATURDAY THROUGH TUESDAY...
FRIDAY NIGHT...SUB-VFR DEVELOPING...ESPECIALLY AT SOUTHERN TERMINALS
IN MAINLY -SN...THOUGH COULD SEE -RASN AT COASTAL TERMINALS.

SATURDAY...SUB-VFR LIKELY SATURDAY MORNING SOUTHERN
TERMINALS/POSSIBLE NORTHERN TERMINALS IN SN. SN TAPERS TO SCT
-SHSN IN THE AFTERNOON FROM W TO E. GUSTY WINDS LIKELY SATURDAY
AFTERNOON.

SATURDAY NIGHT...VFR WITH GUSTY NW WINDS.

SUNDAY...SUB-VFR POSSIBLE IN SCT -SHSN. GUSTY WINDS LIKELY.

SUNDAY NIGHT-MONDAY NIGHT...VFR WITH GUSTY WINDS LIKELY.

TUESDAY...SUB VFR-POSSIBLE.

&&

.MARINE...
AS HIGH PRESSURE SLIDES TO THE S FRI...WSW FLOW COULD GUST TO 25
KT AT TIMES AND BUILD OCEAN SEAS TO 5 FT BY LATE DAY FRI. HELD OFF
ON ISSUING SCA FOR THIS MARGINAL EVENT SINCE WOULD TAKE PLACE LATE
IN THE DAY IT AT ALL.

QUIET FRI NIGHT INTO SAT MORNING AS LOW LEVEL FLOW TURNS N-NE
AHEAD OF LOW PRESSURE PASSING OFF THE SRN MID ATLC COAST...THEN
SCA CONDITIONS SHOULD DEVELOP ON THE OCEAN AND THE ERN SOUND/BAYS
SAT AFTERNOON VIA INCREASING NW FLOW IN THE WAKE OF THE
INTENSIFYING LOW AS IT MOVES PAST.

WINDS WILL CONTINUE TO INCREASE SAT NIGHT AND SUNDAY...WITH GALE
FORCE WIND GUSTS LIKELY ON ALL WATERS DUE TO STRONG COLD AIR
ADVECTION AND A TIGHTENING PRESSURE GRADIENT. THESE GALES MAY
CONTINUE ON THE OCEAN ALL THE WAY THROUGH SUNDAY NIGHT. SCA CONDS
LIKELY FOR MOST WATERS ON MON AS WINDS SLOWLY SUBSIDE. PERHAPS IT
WILL NOT BE UNTIL TUE MORNING WHEN ALL WATERS FINALLY SUBSIDE
BELOW SCA CRITERIA. WEAK SURFACE FEATURES SHOULD CONTRIBUTE TO
MORE TRANQUIL CONDITIONS ON TUE.

&&

.HYDROLOGY...
MOST LIKELY LIQUID EQUIVALENT QPF OF 1/4 TO 2/3 INCH EXPECTED
LATE FRI NIGHT INTO SAT...LOWEST NW OF NYC AND HIGHEST OVER
EASTERN OF LONG ISLAND AND SOUTHERN CT AS LOW PRESSURE PASSES TO
THE SE...MOSTLY SNOW ESPECIALLY INLAND. HOWEVER...A MORE OFFSHORE
LOW TRACK WOULD YIELD LOWER AMTS OF 1/10 TO 1/2 INCH...AND A
CLOSER LOW TRACK WOULD YIELD 1/2 TO 3/4 INCH.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...JC/GOODMAN
NEAR TERM...JMC/GOODMAN
SHORT TERM...JMC/GOODMAN
LONG TERM...JC
AVIATION...MET
MARINE...JC/GOODMAN
HYDROLOGY...JC/GOODMAN
Hazardous weather outlook, Feb 9, 3:35 PM EST, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
335 PM EST THU FEB 9 2012

CTZ006>008-010>012-NYZ078>081-102045-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
335 PM EST THU FEB 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

LOW PRESSURE PASSING TO THE SOUTHEAST WILL BRING ACCUMULATING SNOW
LATE FRIDAY NIGHT INTO SATURDAY. THERE IS A 30 PERCENT CHANCE
THAT THIS LOW COULD BRING A SIGNIFICANT SNOWFALL OF 6 INCHES TO
CENTRAL AND EASTERN PORTIONS OF SOUTHERN CONNECTICUT AND LONG
ISLAND...ESPECIALLY AWAY FROM THE SOUND AND OCEAN. THERE IS STILL
SOME FORECAST UNCERTAINTY...AS A WEAKER OR MORE OFFSHORE LOW TRACK
WOULD HOLD SNOWFALL AMOUNTS DOWN...AND A STRONGER OR CLOSER LOW
TRACK COULD BRING MORE RAIN THAN SNOW TO COASTAL SECTIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE FRIDAY NIGHT INTO SATURDAY.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005-009-NJZ002-004-006-103>108-NYZ067>075-176>179-102045-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
335 PM EST THU FEB 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

LOW PRESSURE PASSING TO THE SOUTHEAST WILL BRING AN ACCUMULATING
SNOWFALL LATE FRIDAY NIGHT INTO SATURDAY MORNING. THE CHANCES OF
SIGNIFICANT SNOWFALL IN THE LOWER HUDSON VALLEY...NORTHEAST NEW
JERSEY...NEW YORK CITY...AND WESTERN LONG ISLAND AND CONNECTICUT...
ARE VERY LOW...20 PERCENT OR LESS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR SNOWFALL AMOUNTS LATE FRIDAY
NIGHT INTO SATURDAY.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-102045-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
335 PM EST THU FEB 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

GALES ARE POSSIBLE FROM SATURDAY NIGHT INTO SUNDAY NIGHT.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

GOODMAN

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 3:35 PM ESTWinter Weather AdvisoryOKXSuffolk9 hr

Nearby

Gale Watches in New York, 2012Every gale watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.